Affordable Access

Sialadenitis following I-131 therapy for thyroid carcinoma: concise communication.

Authors
  • Allweiss, P
  • Braunstein, G D
  • Katz, A
  • Waxman, A
Type
Published Article
Journal
Journal of nuclear medicine : official publication, Society of Nuclear Medicine
Publication Date
Jul 01, 1984
Volume
25
Issue
7
Pages
755–758
Identifiers
PMID: 6737074
Source
Medline
License
Unknown

Abstract

During a 4-yr period, ten of 87 patients (11.5%) who received therapeutic doses of radioactive iodine (I-131) for thyroid carcinoma developed acute and/or chronic sialadenitis involving the parotid (five patients) or submandibular (four patients) glands, or both (one patient). Nine of the 10 patients had received prior I-131 therapy; the precipitating I-131 dose varied between 10 and 164 mCi. Onset of symptoms occurred between 1 day and 6 mo following therapy and the duration varied from 3 wk to 21/2 yr. This complication occurs more often than has been appreciated.

Report this publication

Statistics

Seen <100 times